Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Numerical approximation of The Masser-Gramain constant to four decimal digits: $ \delta= 1.819...$


Authors: Guillaume Melquiond, W. Georg Nowak and Paul Zimmermann
Journal: Math. Comp. 82 (2013), 1235-1246
MSC (2010): Primary 11H06; Secondary 11P21, 52C05, 11Y60
Published electronically: September 7, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the constant $ \delta $ studied by Masser, Gramain, and Weber, satisfies $ 1.819776 < \delta < 1.819833$, and disprove a conjecture of Gramain. This constant is a two-dimensional analogue of the Euler-Mascheroni constant; it is obtained by computing the radius $ r_k$ of the smallest disk of the plane containing $ k$ Gaussian integers. While we have used the original algorithm for smaller values of $ k$, the bounds above come from methods we developed to obtain guaranteed enclosures for larger values of $ k$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11H06, 11P21, 52C05, 11Y60

Retrieve articles in all journals with MSC (2010): 11H06, 11P21, 52C05, 11Y60


Additional Information

Guillaume Melquiond
Affiliation: LRI-Bâtiment 650, Université Paris-Sud, 91405 Orsay cedex, France
Email: guillaume.melquiond@inria.fr

W. Georg Nowak
Affiliation: Institute of Mathematics/DIB, Universität für Bodenkultur, Gregor Mendel-Strasse 33, 1180 Vienna, Austria
Email: nowak@boku.ac.at

Paul Zimmermann
Affiliation: INRIA Nancy-Grand Est, 615 rue du Jardin Botanique, 54600 Villers-Nancy, France
Email: Paul.Zimmermann@inria.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-2012-02635-4
PII: S 0025-5718(2012)02635-4
Received by editor(s): April 8, 2011
Received by editor(s) in revised form: September 9, 2011
Published electronically: September 7, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.